Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 21, 2005, 6:56 PM CDT for Tom Green County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 21, 2005, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 25 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 212356
TORSJT
TXC451-220045-
/O.NEW.KSJT.TO.W.0005.050421T2356Z-050422T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
656 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS
* UNTIL 745 PM CDT
* AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES
NORTHEAST OF WALL...OR ABOUT 10 MILES EAST OF SAN ANGELO...MOVING
SOUTH AT 5 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
WALL BY 710 PM CDT
MERETA BY 725 PM CDT
VANCOURT BY 745 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.
LAT...LON 3154 10029 3139 10033 3122 10023 3129 10012
3154 10012
$$2 follow-up statements
000
WWUS54 KSJT 220004
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
704 PM CDT THU APR 21 2005
TXC451-220045-
/O.CON.KSJT.TO.W.0005.000000T0000Z-050422T0045Z/
TOM GREEN TX-
704 PM CDT THU APR 21 2005
...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR EAST CENTRAL TOM
GREEN COUNTY...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WALL...OR ABOUT 10
MILES EAST OF SAN ANGELO...MOVING SOUTH AT 5 MPH.
THE TORNADO WILL BE NEAR...
WALL BY 720 PM CDT
VANCOURT BY 745 PM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3154 10029 3139 10033 3122 10023 3129 10012
3154 10012
$$000
WWUS54 KSJT 220036
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
735 PM CDT THU APR 21 2005
TXC451-220045-
/O.CON.KSJT.TO.W.0005.000000T0000Z-050422T0045Z/
TOM GREEN TX-
735 PM CDT THU APR 21 2005
...A TORNADO WARNING CONTINUES UNTIL 745 PM CDT FOR EAST CENTRAL TOM
GREEN COUNTY...
AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 3 MILES NORTHEAST
OF WALL...MOVING SLOWLY SOUTH AT 5 MPH.
THE TORNADO WILL BE NEAR...
HIGHWAY 87 ABOUT 5 MILES EAST OF WALL AT 740 PM
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND VERY HEAVY RAINFALL.
LAT...LON 3149 10029 3139 10033 3122 10023 3129 10012
3149 10013
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 21, 4:45 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 21, 4:45 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 445 PM CDT THU APR 21 2005 .UPDATE... UPDATED THE FORECAST FOR THE NEWLY ISSUED SEVERE THUNDERSTORM WATCH...WHICH COVERS ROUGHLY THE SOUTHEAST HALF OF WEST CENTRAL TEXAS...UNTIL MIDNIGHT. THE CITIES OF BROWNWOOD...SAN ANGELO... JUNCTION...SONORA AND SAN SABA ARE INCLUDED IN THIS WATCH. GENERALLY CARRYING A 20-30 POP FOR THIS AREA. THE ETA SUGGESTS 850 MILLIBAR THETA E RIDGE SETUP ACROSS OUR SOUTHEAST COUNTIES OVERNIGHT...AND THIS MAY KEEP STORMS DEVELOPING OR GOING IN THAT AREA AFTER THE LOSS OF DAYTIME HEATING. && .PREV DISCUSSION... (ISSUED 230 AM CDT THU APR 21 2005) SHORT TERM... BILOBAL UPPER LOW IS LOCATED THIS AFTERNOON OVER THE WESTERN STATES WITH A BROAD SURFACE LOW CENTER EXTENDING FROM THE CENTRAL PLAINS INTO OKLAHOMA. A COLD FRONT EXTENDS FROM THE SURFACE LOW WITH THE SOUTHERN EXTREME NOW PUSHING THROUGH THE PANHANDLE. NORTHERN SECTION OF THE PREFRONTAL TROUGH/DRY LINE BULGES EAST WHERE IT INTERSECTS THE COLD FRONT ALONG THE RED RIVER AREA AND THEN CURVES QUICKLY TO THE SOUTHWEST. WINDS HAVE SHIFTED TO THE NORTHWEST IN SWEETWATER AND ABILENE WITH LOW CLOUDS SLOWLY RETREATING SOUTH OVER THE SOUTHEASTERN TIER OF COUNTIES. COLD FRONT WILL PUSH SOUTH INTO THE NORTHERN SECTIONS OF THE CWA THIS AFTERNOON AND SHOULD HELP PUSH THE DRY LINE SOUTH/SOUTHEASTWARD INTO THE SOUTHEASTERN COUNTIES BY LATE THIS EVENING. THE MODELS ARE INDICATING THAT THE BEST DIURNAL HEATING THIS AFTERNOON WILL BE OVER THE SOUTHEASTERN COUNTIES...AHEAD OF THE DRY LINE...THUS THE SLIGHT RISK AREA PER SPC FOR LATER TODAY. HOWEVER...WITH A STRONG CAP IN PLACE AND SUBSTANTIAL HEATING TIME LOST TO THE PERSISTENT CLOUD COVER OVER THE SOUTHEASTERN COUNTIES AND WITH JUNCTION SHOWING ONLY 73 DEGREES AT 2 PM...CONVECTIVE TEMPS IN THE 90S WILL NOT BE REACHED THIS AFTERNOON. AS A RESULT...WILL DELETE POPS CWA WIDE FOR THIS EVENING. COLD FRONT SHOULD BISECT THE CWA AFTER MIDNIGHT AND SHOULD CLEAR THE SOUTHERN COUNTIES BEFORE NOON TOMORROW. LONG TERM... UPPER RIDGE BUILDS INTO THE SOUTHERN PLAINS THROUGH THE WEEKEND ACCOMPANIED BY COOLER TEMPERATURES AND DRY CONDITIONS. THE NEXT OPPORTUNITY FOR RAINFALL WILL BE LATE SUNDAY INTO MONDAY AS A WEAK SHORTWAVE IS EJECTED FROM AN UPPER LEVEL SYSTEM LOCATED OFF THE PACIFIC COAST AND MOVES INTO THE ERODING UPPER RIDGE OVER OUR AREA...WILL LEAVE CURRENT POPS IN PLACE FOR THIS TIME PERIOD. IN THE WAKE OF THIS DISTURBANCE...AN UPPER RIDGE BUILDS QUICKLY OVER THE WESTERN STATES BEFORE DE-AMPLYFYING INTO BASICALLY A ZONAL FLOW ALOFT AT THE END OF THE EXTENDED. THE MODELS ARE HINTING AT SOME DRY LINE DERIVED ACTIVITY AT THE END OF THE EXTENDED. CONSIDERING THE DRY PATTERN WE ARE CURRENTLY EXPERIENCING...WILL WAIT FOR A FEW MORE MODEL RUNS BEFORE COMMITTING TO RAINFALL. && .SJT WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT FOR ROUGHLY THE SOUTHEAST HALF OF WEST CENTRAL TEXAS. && 19
Hazardous weather outlook, Apr 21, 2:52 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 252 PM CDT THU APR 21 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-221952- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 252 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A DRYLINE WILL CONTINUE TO SLIDE SLOWLY EAST ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. AHEAD OF THE DRYLINE...A MODERATELY UNSTABLE AIR MASS WILL PREVAIL. HOWEVER...A WARM LAYER OF AIR ALOFT WILL CONTINUE TO ACT AS A CAP AND INHIBIT THUNDERSTORM FORMATION. IF CONVERGENCE ALONG THE DRYLINE CAN PROVIDE ENOUGH LIFT...AN ISOLATED THUNDERSTORM WILL BE POSSIBLE...MAINLY ALONG AND SOUTHEAST OF A BROWNWOOD TO BRADY TO JUNCTION LINE. GIVEN THE UNSTABLE AIR MASS...IF A STORM CAN DEVELOP...IT MAY QUICKLY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY...AS A COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE HEARTLAND AND THE NORTHWEST HILL COUNTRY. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 6:03 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 42 min |
| Apr 21, 6:19 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 26 min |
| Apr 21, 6:27 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 33 min |
| Apr 21, 6:34 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 26 min |
| Apr 21, 6:41 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 49 min |
| Apr 21, 6:45 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 45 min |
| Apr 21, 6:53 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 37 min |
| Apr 21, 6:58 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Taylor | 47 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.